# SDR V56R20110204001

- Difficulty date: January 25, 2011
- Submitted: February 4, 2011
- Operation: General aviation
- Filed by: Honey B LLC, repair station V56R854K
- Aircraft: N69238
- Make and model: Cessna 152
- Aircraft serial: 15282579
- Aircraft time: 8,373 hours
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: A30
- Part serial: 26503
- Condition: Defective
- Location: Altitude
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: H

## Discrepancy

ALTITUDE REPORTING SYS DISPLAYED ALTITUDES IN EXCESS OF 20,000 FT AT AN ACTUAL ACFT ALTITUDE OF 1,000 FEET ASL.  THE PROBLEM WAS CAUSED BY AN INTERNAL FAILURE IN THE ALTITUDE ENCODER.  THE PROBLEM WAS WAS SUBSEQUENTLY DUPLICATED ON THE GROUND.  THE DEFECTIVE ENCODER WAS REPLACED WITH A NEW ALTITUDE ENCODER, USING AN ADAPTOR MOUNTING PLATE.  THE ALTITUDE REPORTING SYS WAS TESTED IAW 14CFR43, APPENDIX E, AND FOUND TO MEET THE REQUIREMENTS OF 14CFR91.411.
